Volume 67, Number 1 (4 2009)                   Tehran Univ Med J 2009, 67(1): 83-86 | Back to browse issues page


XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

SMR M, MB O, G M. Cyclosporine-induced reflex sympatethic dystrophy syndrome in a patient with graft versus host disease after bone marrow transplantation: a case report. Tehran Univ Med J. 2009; 67 (1) :83-86
URL: http://tumj.tums.ac.ir/article-1-500-en.html

Abstract:   (2714 Views)

Background: Reflex Sympathetic Dystrophy Syndrome (RSDS) is a rarely described complication which characterized by pain, edema, movement and vasomotor disorders, trophic changes in the skin and patchy demineralization of bone in extremities. There are numerous risk factors such as trauma, surgery, myocardial infraction and drugs. Cyclosporine (CsA) is one of the drugs which can induce RSDS.

Case report: Herein we described a 33- years old man (known case of ALL) with severe painful and edematous extremities, which was being treated with cyclosporine because of Graft Versus Host Disease (GVHD) after bone marrow transplantation. His laboratory tests were normal except for AST and ALT. With impression of Reflex Sympathetic Dystrophy Syndrome triple-phase bone scan was done, Increased uptake and delayed wash-out in vascular and bony phase is considered typical for RSDS. Due to clinical and triple-phase bone scan findings the diagnosis was established. Symptoms of RSDS improved when CsA was discontinued.

Conclusion: According to this case report and the other ones, Cyclosporine should be considered as the etiology of Reflex Sympathetic Dystrophy Syndrome.

Full-Text [PDF 353 kb]   (1158 Downloads)    

© 2017 All Rights Reserved | Tehran University Medical Journal TUMS Publications

Designed & Developed by : Yektaweb